A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

As I have aged, I have developed an ongoing problem with skin problems on my foreskin. I have a recurring condition that seems to cause it to split and become sore and then ultimately to heal. I’ve used Methasiazone cream, and vaginal yeast creams etc. Any suggestions?

The condition you are describing is consistent with balanitis which is an inflammation of the penile foreskin secondary to smegma formation and yeast or bacterial infection under the foreskin. Balanitis is more prevalent in uncircumcised men and men with poor personal hygiene. The penile discharges are accumulate under the foreskin which results in smegma formation and can lead to yeast or bacterial overgrowth.

The standard treatment for balanitis include daily retraction of the foreskin and washing the entire area with warm water and gentle soap. Remember to replace the foreskin. In addition, topical antifungal medications are the primarily line of treatment with topical antibacterial medications used as a second line.

Your prescription of Methasiazone cream is not effective in treating the most common infections associated with balanitis as it is an antiviral cream that has been used in the past to treat topical viral infections. The proper treatment for yeast-type balanitis includes miconazole or clotrimazole. The proper treatment for bacterial-type balanitis includes topical bacitraicin ointment. I would clarify with whoever wrote you the prescription or gave you the methasiazone cream what they are exactly treating for.

Perhaps you have a case of genital herpes causing cracking of your foreskin in which case, oral antivirals such as acyclovir or penciclovir are the standard of care.

Whatever the case, visiting your primary care physician for clarification of your medication, diagnosis of your condition, and possible referral to a urologist for evaluation would be warranted

Related Questions:

  1. I’ve had a bump under the skin of my armpit for a few months but it hasn’t been red or sore. It recently started oozing whitish, greenish puss with an odor. It’s still not red, nor ever really looked like a pimple. What could it be? Maybe from an ingrown hair?
  2. Lately I have noticed that my either my skin on my face or my breath has had a smell that resembles peanut butter. I have noticed the smell mostly when I am in the shower in the morning. This afternoon my husband noticed it also and asked if I had been eating peanut butter, which I had not. What could this be from?
  3. I had 2 cortisone injections in my back. 3 weeks apart. the last one was three weeks ago. 2 weeks ago, I have symptoms of moon face. I want to know if it will go away and how long will it take.
  4. For a week I have experienced a very sweet taste in my mouth. Every time I drink even water, it tastes very sweet. I have also lost a lot of weight. What could it be?
  5. Is it okay to stop taking Synthroid and start taking sea kelp tablets? I currently take 150 mcg. q.d. of Synthroid. I was diagnosed with hypothyroidism. I was told that iodine kills the thyroid gland. But Synthroid is 65% iodine. This doesn’t make sense to me. I do not think the Synthroid is doing me any good whatsoever as I still have the same exact symptoms as before I started taking it, and I have taken it for quite a few years. I have not had iodine level testing done. Is there any harm to me if I take sea kelp instead and if so, what exactly will happen to me?